I guess this is just a rant.

My doctor put me on Abilify to stop my daydreams or delusions as she calls them. I hate it. My head feels so empty. I can't think at all. I miss my world and I know that I shouldn't want it so bad, but I do.  If I don't have my world, I don't have a life. I don't have real friends. I don't have the freedom to go out and do things like I do in my daydreams. Without my daydreams, my depression has gotten so much worse. I just feel empty.

I can't tell her that I want to stop taking it for this reason because this is something that she will consider a good thing. This was her goal. It's making me miserable.

Views: 361

Comment

You need to be a member of Wild Minds network to add comments!

Join Wild Minds network

Comment by littleschrodinger'scat on June 22, 2013 at 5:42am

@ Sotiria ddd My dds are considered (by doctors) to be delusions because of the amount of focus I put into them, because it has taken over my life and they are ideas of reference (I wasn't quite sure how to word that. Basically I connect certain things in the real world  to my daydreams). I do believe them to a certain degree.

Comment by Sotiria ddd on June 20, 2013 at 10:39am

May I say that they're not delusions. Do you believe that your daydreams are true? Do you believe you' re what you are in your daydreams? If not then it's not delusions. Wow. I remember getting asked this by my therapist when I said no he said then putting you on any kind of medication is dangerous. unless you truly believe that your daydreams are real.   But then again If MD is ruining your life then you have to carry on:D Wish you all the best

Comment by Sophie on June 17, 2013 at 11:20am

Wow I cannot imagine how hard it was for you to make that decision maybe see it as an opportunity to see how the other side live, if you really hate change your medz

Comment by Tinkerbell on June 13, 2013 at 3:02pm

I'm sorry to hear this but I do agree with  what many others are saying that if you tell your doctor, he/she will take you off it because they don't want the medication they put you on, to make you feel worse.

Comment by johnny joe on June 13, 2013 at 2:21pm

I don't think you should look at the depression as a direct side effect of the drug, instead look at it as a consequence of being deprived of your ability to fantasize. I've already seen other people on this website acknowledge that depression usually follows abstaining from DDs and I can also attest to that from my personal experience. For many of us DDs have the functional value of providing emotional comfort, dealing with boredom, ignoring or attenuating REAL life stressors, making bad memories good, making the future seem less bleak, etc... Its a blanket that we constantly use to shelter ourselves so when you take it away you will lose that comforting warmth but this is all part of the change process. Never try to guess what a doctor will say unless you yourself are a doctor too, tell her about the depression and consider Cognitive-Behavioral Therapy to couple with the drug treatment. You came to her because you want to put a stop to DDs, never lose sight of that original endeavour. 

Comment by taffle on June 13, 2013 at 8:52am

A doctor is not omniscient. He/she is not perfect. The doctor/patient relationship should be an equal one where doctor and patient both participate in decision making and healing. If you don't think Abilify is right for you, tell your doctor and don't take it. Some people have to try out different meds before they find one that works for them.

Comment by Pascale on June 13, 2013 at 3:42am

A doctor cannot decide who you are and what you want to do with your life. If the medecine make you feel worse do not take it. Stop thinking what is the goal of your doctor, begyn to think what is your goal at seing thins doctor. If she can't help you find an other one.

I have try medecine once, and I stop after short time. Decide it was not the way to go. I am having conceling now. I find out I put such a big part of me in DD that trying if I just stop DDing I will just be a kind of zombi without a soul.

Comment by greyartist on June 12, 2013 at 7:08pm

I tried Abilify and it also limited my DDs. Which would have been great but the side effects made me just not want to live. That's the only way i know to describe it, hopeless feeling, numb. I went off the meds, for me dealing with the DDs is not as bad as the side effects. I wish I could find something that worked like Abilify and not have the effects.

Comment by Cordellia Amethyste Rose on June 12, 2013 at 10:55am

Sometimes the cure is worse than the disease.  If you tell her that your depression is worsening, then she might understand.  Daydreaming too much can have many negative consequences..........but so can depression.  If this is making you feel worse, I think it's reasonable for you to ask to try something else.  Good luck.  

© 2022   Created by Valeria Franco.   Powered by

Badges  |  Report an Issue  |  Terms of Service

G-S8WJHKYMQH Real Time Web Analytics

Clicky